Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS Brownsville, TX

April 21, 2021

NWS Brownsville, TX issued this small craft advisory at Apr 21, 2021, 11:41 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2021, 11:41 AM CDT (16:41 UTC)
Expired
Apr 21, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

371 
WHUS74 KBRO 211641
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1141 AM CDT Wed Apr 21 2021

GMZ130-132-135-150-155-212100-
/O.NEW.KBRO.SC.Y.0031.210421T1641Z-210421T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1141 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 20 to 25 kts.

* WHERE...In The Gulf of Mexico, Coastal waters the Rio Grande to
  Baffin Bay out 20 nm. In The Laguna Madre, Laguna Madre from the
  Port of Brownsville to Baffin Bay.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ170-175-220000-
/O.NEW.KBRO.SC.Y.0031.210421T1641Z-210422T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1141 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 kts.

* WHERE...Gulf waters from the Rio Grande to Baffin Bay extending
  from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
075 
WHUS74 KBRO 212109
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
409 PM CDT Wed Apr 21 2021

GMZ130-132-135-150-155-212215-
/O.EXP.KBRO.SC.Y.0031.000000T0000Z-210421T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
409 PM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions are slowly improving.

$$

GMZ170-175-220000-
/O.CON.KBRO.SC.Y.0031.000000T0000Z-210422T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
409 PM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kts. Seas 5 to 7 feet.

* WHERE...Gulf waters from the Rio Grande to Baffin Bay 
  extending from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
765 
WHUS74 KBRO 220004
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
704 PM CDT Wed Apr 21 2021

GMZ170-175-220115-
/O.EXP.KBRO.SC.Y.0031.000000T0000Z-210422T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
704 PM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions on the Gulf are slowly improving.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 6:18 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 21, 6:18 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
618 AM CDT Wed Apr 21 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The cold front has arrived, with light northerly to
northeasterly winds and brief MVFR ceilings. Generally, VFR
conditions are expected to prevail today into this evening.
Northeasterly winds may become breezy this afternoon, especially
at HRL and BRO, before turning ESE into tonight. MVFR ceilings
return shortly after midnight tonight.

&&

.PREV DISCUSSION... /issued 415 AM CDT Wed Apr 21 2021/

SHORT TERM (Today through Thursday): Nearly zonal 500mb flow across
Texas turns slightly southwesterly into late Thursday, as weak mid
level ridging builds across the western Gulf of Mexico. A large mid
level trough continues to deepen along the Pacific coast as another
swings through the Great Lakes. At the surface, a weak cold front
will attempt to dive south across Deep South Texas today with breezy
northeasterly winds, likely stalling just south of the border, and
begin a northern trek as a weak warm front tonight into Thursday,
turning winds more ESE this evening and SE tomorrow. Have kept POPs
along the front below 15 percent. A little vorticity slides east
across the CWA into Thursday, as the warm front heads north, and
return flow increases available moisture, yielding 20 to 30 percent
POPs late Wednesday night through the day Thursday, especially
across the ranchlands. CAPE stays below 500 J/kg through late
Thursday afternoon, so have kept any activity as showers. PWATs rise
to about 1.25 inches across the RGV, which is relatively near normal
for late April.

As for temperatures, expect a cooler than normal day today, but very
comfortable, into the low to mid 70s. Lows tonight dip to around
normal in the low to mid 60s. Highs on Thursday warm into the upper
70s and low 80s behind the cold front, staying a few degrees below
normal due to the cloud cover and potential chance of rain.

Have held off on any coastal flood products, however, the
northeasterly winds and afternoon high tide will narrow beaches and
potentially close any already narrow stretches of beach from Noon to
6 pm today.

LONG TERM (Thursday Night through Tuesday): A pretty strong 500
mb trough will track east towards TX from the Desert SW and NW
Mexico Thurs and Fri with the trough axis exiting the South
Central Plains States on Sat. Some pretty good moisture and
instability pools ahead of this trough axis over the South Central
Plains States, but the RGV/Deep South TX generally remains on the
southern periphery of the best moisture and CAPE values. Also,
the best 500 mb PVA associated with this trough axis remains
confined to the north of the RGV. So upper level support remains
pretty limited. But will still maintain some low end pops across
the region from Thurs Night into Fri. This trough axis will also
push a weak cold front through the area Sat which may lower temps
and dewpoints a bit into Sun/Mon.

After this trough axis exits the region, broad 500 mb ridging will
rebuild over much of the lower 48 states from Sun through Tues
which will maintain pretty hot and rainfree conditions. Another
500 mb trough axis will then start digging towards the central
portion of the U.S. late Tues into Wed which may push another
decent cold front through the area late Wed.

Both the GFS/ECMWF models are in pretty good agreement in the
handling of the 500 mb height fields throughout the longer range
period. The ECMWF maintains its usual warm bias for temps through
Days 7/8 with the GFS maintaining a little bit of a wetter bias
for pops for the weekend. Will stick close to a model blend for
temps/pops through the extended range period.

Overall forecast confidence is above average for the longer range
forecast wording due to pretty good model to model and run to run
consistency.

MARINE (Now through Thursday): A weak cold front brings breezy
northeasterly winds across the coastal waters late this morning
through this afternoon. Winds turn easterly and southeasterly this
evening into Thursday as the front stalls and retreats northward as
a warm front. Seas gradually build through the period from 2-3 feet
this morning to 4-5 feet on Thursday afternoon. Anticipate generally
Small Craft Caution conditions through the period, with a few gusts
over 20 kts late this morning into this afternoon, and Gulf seas
near 6 to briefly 7 feet on Thursday, mainly offshore.

Thursday Night through Sunday Night: The PGF ahead of the 500 mb
trough axis moving out of the Desert SW will push conditions up
close to SCA levels for Thurs Night into Fri. The PGF will then
relax more on into the weekend as the weak cold front edges
through the area relaxing the southerly low level winds.

Fire weather: The RH values will drop pretty drastically on Sat
in the wake of the weak cold front pushing through the area. The
RHs by Sat afternoon will likely range from the teens in the
western counties to the 25 to 35 % range closer to the coastline.
This combination will likely increase the potential for elevated
fire weather conditions for the region. At this time a Fire
Weather Watch/Red Flag Warning is not anticipate as the 20 ft
winds may be a little too weak. Will likely go with an RFD for Sat
afternoon later this week. Will continue to watch and see if the
20 ft winds strengthen up any over the next several model runs. If
this happens, then a RFW may be need for portions of or all of
Deep South TX for Sat.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  67  79  73 /  10  20  20  20
BROWNSVILLE          78  68  81  74 /  10  20  20  20
HARLINGEN            75  66  81  73 /  10  20  20  20
MCALLEN              77  66  82  73 /  10  20  20  20
RIO GRANDE CITY      80  65  83  72 /  10  20  20  20
SOUTH PADRE ISLAND   72  69  75  72 /  10  20  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

56-Hallman...Aviation
Hazardous weather outlook, Apr 21, 4:02 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
402 AM CDT Wed Apr 21 2021

TXZ248>257-351-353-220915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
402 AM CDT Wed Apr 21 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at beaches along the
lower Texas coast.

Minor coastal flooding is possible across narrow beaches during
the high tide cycle this afternoon due to easterly winds and
persistent easterly swell.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is an elevated risk of rip currents at beaches along the
lower Texas coast through the forecast period.

Minor coastal flooding is possible across narrow beaches during
the high tide cycle Thursday afternoon due to easterly winds and
persistent easterly swell.

Elevated fire weather conditions are possible for the western and
central counties Saturday with humidity values between 10 and 20
percent and breezy northerly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-220915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
402 AM CDT Wed Apr 21 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories may be needed along the Lower Texas Coast
late Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.